Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 155, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 13, 2015, 7:27 PM CDT for Reno County, Kansas. It was in force for 33 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2015, 7:27 PM CDT (00:27 UTC)
- Expired
- Jul 13, 2015, 8:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Reno County, KS
The radar
The Wichita radar (KICT), 64 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 7:41 PM CDT | HAIL 1 | 4 W Hutchinson, KS | |
| Jul 13, 7:51 PM CDT | HAIL 1.75 | 2 Wsw Abbyville, KS | |
| Jul 13, 8:00 PM CDT | HAIL 1 | Wnw Arlington, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 993 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 3246 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
809
WUUS53 KICT 140027
SVRICT
KSC155-140100-
/O.NEW.KICT.SV.W.0155.150714T0027Z-150714T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
727 PM CDT MON JUL 13 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RENO COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 800 PM CDT
* AT 726 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
PARTRIDGE... OR 6 MILES WEST OF SOUTH HUTCHINSON...MOVING
SOUTHWEST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HUTCHINSON...SOUTH HUTCHINSON...BUHLER...HAVEN...NICKERSON...
ARLINGTON...PARTRIDGE...SYLVIA...PLEVNA...ABBYVILLE...YODER...
WILLOWBROOK...CHENEY STATE PARK...HUTCHINSON AIRPORT AND CHENEY
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3818 9813 3817 9800 3813 9771 3773 9776
3773 9789 3797 9845
TIME...MOT...LOC 0026Z 036DEG 18KT 3804 9806
HAIL...1.25IN
WIND...60MPH
$$
RITZMAN1 follow-up statement
985
WWUS53 KICT 140046
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
746 PM CDT MON JUL 13 2015
KSC155-140100-
/O.CON.KICT.SV.W.0155.000000T0000Z-150714T0100Z/
RENO KS-
746 PM CDT MON JUL 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR RENO COUNTY...
AT 744 PM CDT...TWO SEVERE THUNDERSTORMS...ONE LOCATED NEAR
HUTCHINSON AND A SECOND STORM LOCATED NEAR ABBYVILLE...WERE MOVING
SOUTHWEST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HUTCHINSON...SOUTH HUTCHINSON...BUHLER...HAVEN...NICKERSON...
ARLINGTON...PARTRIDGE...SYLVIA...PLEVNA...ABBYVILLE...YODER...
WILLOWBROOK...CHENEY STATE PARK...HUTCHINSON AIRPORT AND CHENEY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3818 9813 3817 9800 3813 9771 3773 9776
3773 9789 3797 9845
TIME...MOT...LOC 0044Z 031DEG 12KT 3801 9807
HAIL...1.00IN
WIND...60MPH
$$
RITZMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 6:46 PM CDT, 41 minutes earlier.
Area forecast discussion, Jul 13, 6:46 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 646 PM CDT MON JUL 13 2015 ...UPDATED FOR 00Z AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 321 PM CDT MON JUL 13 2015 A QUASI-STATIONARY FRONTAL BOUNDARY ACROSS CENTRAL KS MAY BECOME A FOCUS FOR DEEP MOIST CONVECTION LATE THIS AFTERNOON AND EVENING...MAINLY ALONG AND NORTH OF A LINE FROM GREAT BEND TO MCPHERSON TO COTTONWOOD FALLS WHERE SCATTERED POPS WERE MAINTAINED. LARGE TEMP/DEWPOINT DEPRESSIONS/INVERTED-V SOUNDINGS MAY LEAD TO SOME GUSTY WINDS WITH ANY STORMS THAT DEVELOP BUT MARGINAL DEEP LAYER SHEAR AROUND ~30 KTS SHOULD PRECLUDE MORE ORGANIZED SEVERE STORMS ACROSS CENTRAL KS. TUE-WED...IF STORM COVERAGE IS GREATER THAN ANTICIPATED...THE QUASI- STATIONARY BOUNDARY MAY BE FORCED FURTHER SOUTH THAN ANTICIPATED...BUT WITH LITTLE OR NO AIRMASS CHANGE ANTICIPATED ACROSS MUCH OF SOUTH CENTRAL AND SOUTHEAST KS THE HEAT ADVISORY WILL BE UPGRADED TO A WARNING FOR MULTIPLE CONSECUTIVE DAYS OF ADVISORY CRITERIA. SOME STORMS MAY BE ONGOING DURING THE MORNING HOURS WITH ADDITIONAL CHANCES DURING THE AFTERNOON HOURS WITHIN A MOIST EASTERLY FLOW REGIME ACROSS CENTRAL KS. THUNDERSTORM COVERAGE MAY INCREASE TUESDAY NIGHT...AS A SUBTLE SHORTWAVE TROUGH LIFTS OVER THE CENTRAL HIGH PLAINS REGION. LITTLE CHANGE IS ANTICIPATED ON WED...HOWEVER LOWERED MAXIMUM TEMPS ACROSS CENTRAL KS WHERE ONGOING STORMS/LIMITED INSOLATION SHOULD KEEP HIGHS IN THE LOWER 90S. CONTINUED LOW LEVEL MOIST EASTERLY FLOW MAY RESULT IN DIURNAL THUNDERSTORM ACTIVITY ONCE AGAIN. THU...COVERAGE OF THUNDERSTORMS IS EXPECTED TO REMAIN MORE LIMITED ACROSS THE AREA ON THU AS LARGE-SCALE FORCING FOR SUBSIDENCE IS ANTICIPATED IN THE WAKE OF THE TROUGH MOVING OVER THE MID/UPPER MISSISSIPPI VALLEY AREA. .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 321 PM CDT MON JUL 13 2015 THE SUBTROPICAL RIDGE IS PROGGED TO REMAIN SITUATED OVER THE SOUTHERN PLAINS STATES THROUGH THE PERIOD. THIS WILL ALLOW THE LOW/MID LVL THERMAL RIDGE TO REMAIN IN PLACE ACROSS THE CENTRAL PLAINS STATES WITH A CONTINUATION OF ABOVE NORMAL TEMPERATURES AND ONLY LOW PROBABILITIES FOR DEEP MOIST CONVECTION. BETTER CHANCES FOR PRECIPITATION MAY ARRIVE TOWARD THE END OF THE PERIOD AS ANOTHER FRONTAL BOUNDARY APPROACHES...BUT CONFIDENCE IN HOW FAR SOUTH THE FRONT PROPAGATES REMAINS LOW. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 645 PM CDT MON JUL 13 2015 STG-SVR (+)TSRA (PRODUCING A TOR ATTM) IS HITTING KHUT ATTM. THE SVR (+)TSRA IS MOVG DUE S ~15KTS BUT IS BUILDING TOWARD THE SW. CURRENT TRENDS INDICATE THE MAIN CELL SHUD PASS ~25W OF KICT ~14/01Z. WITH A WEAK COLD FRONT EXTENDING FROM ~KTOP...TO BETWEEN KSLN & KMPR TO JUST S OF KDDC SAGGING S/SE (+)TSRA WOULD CONTINUE OVER SC KS. FOR HAVE ASSIGNED "VCTS" TO KICT BUT BE READY FOR UPDATES. OTHERWISE TERMINALS TO MAINTAIN VFR STATUS FOR REMAINDER OF THE 14/00Z TAF CYCLE. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 74 98 73 95 / 20 10 20 20 HUTCHINSON 75 99 72 96 / 20 20 30 30 NEWTON 73 97 72 93 / 20 20 30 30 ELDORADO 75 96 73 94 / 20 10 20 20 WINFIELD-KWLD 74 98 74 96 / 10 10 20 10 RUSSELL 73 96 71 92 / 20 30 40 40 GREAT BEND 72 96 72 93 / 30 20 30 30 SALINA 73 99 73 91 / 30 30 40 30 MCPHERSON 73 97 72 93 / 20 20 30 30 COFFEYVILLE 75 96 75 96 / 10 10 20 10 CHANUTE 76 95 74 94 / 20 10 20 10 IOLA 76 95 74 93 / 20 10 30 20 PARSONS-KPPF 75 96 75 95 / 10 10 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 8 PM CDT TUESDAY FOR KSZ049-051>053- 067>072-082-083-091>096-098>100. HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ032-033-047>053- 067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Jul 13, 4:34 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 434 PM CDT MON JUL 13 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-142145- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 434 PM CDT MON JUL 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT HEAT INDICES IN THE 105 TO 110 RANGE WILL PERSIST THROUGH THE EVENING HOURS AND A HEAT ADVISORY REMAINS IN EFFECT FOR ALL OF THE AREA. WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS MAINLY CENTRAL KANSAS...AS A WEAK COLD FRONT APPROACHES FROM THE NORTH. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STRONG TO SEVERE STORMS ARE POSSIBLE...WITH DAMAGING WINDS OF 60 TO 70 MPH THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HOT AND HUMID WEATHER CONDITIONS WILL PERSIST ACROSS MUCH OF THE AREA ON TUESDAY...WITH AFTERNOON HEAT INDICES OF 105 TO 110 OR HIGHER. PLEASE REFER TO THE LATEST EXCESSIVE HEAT WARNING FOR FURTHER DETAILS. HEAT INDICES AROUND IN EXCESS OF 100 DEGREES WILL REMAIN POSSIBLE ACROSS MUCH OF THE AREA WEDNESDAY THROUGH SUNDAY. HIT OR MISS THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST THROUGH MUCH OF THE UPCOMING WEEK...MAINLY DURING THE LATE AFTERNOON AND OVERNIGHT HOURS. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Local storm report, Jul 13, 7:00 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
700 PM CDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL 4 E NICKERSON 38.14N 98.00W
07/13/2015 E2.50 INCH RENO KS LAW ENFORCEMENT
&&
MWMLocal storm report, Jul 13, 7:01 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
701 PM CDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM TORNADO 7 WNW HUTCHINSON 38.10N 98.03W
07/13/2015 RENO KS TRAINED SPOTTER
TORNADO STARTING TO ROPE OUT WITH DUST STILL BEING KICKED
UP.
&&
RBLLocal storm report, Jul 13, 7:03 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
703 PM CDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL 10 S PAWNEE ROCK 38.12N 98.96W
07/13/2015 M2.75 INCH PAWNEE KS EMERGENCY MNGR
&&
MWMLocal storm report, Jul 13, 7:06 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
706 PM CDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM TSTM WND DMG 2 E NICKERSON 38.15N 98.05W
07/13/2015 RENO KS EMERGENCY MNGR
TREES ACROSS ROAD ABOUT 2 MILES EAST OF NICKERSON.
&&
RBLLocal storm report, Jul 13, 7:18 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
718 PM CDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TORNADO 3 E NICKERSON 38.15N 98.03W
07/13/2015 RENO KS TRAINED SPOTTER
ROOF DAMAGE TO HOME LOCATED AROUND 3 MILES EAST OF
NICKERSON ALONG 82ND ROAD.
&&
RBLLocal storm report, Jul 13, 7:20 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
720 PM CDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM HAIL HUTCHINSON 38.07N 97.91W
07/13/2015 E0.88 INCH RENO KS PUBLIC
&&
RBLThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:55 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 35 min |
| Jul 13, 8:26 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 34 min |
| Jul 13, 8:47 PM CDT | Areal Flood Warning | ICT | Reno | 14 hr |
| Jul 13, 8:52 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 38 min |
| Jul 13, 9:27 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 48 min |
| Jul 13, 10:14 PM CDT | Special Weather Statement | ICT | Reno | 31 min |
| Jul 14, 2:20 AM CDT | Special Weather Statement | ICT | Barton | 25 min |
| Jul 14, 2:45 AM CDT | Severe Thunderstorm Warning | ICT | Barton | 30 min |
| Jul 14, 2:54 AM CDT | Special Weather Statement | ICT | Rice | 36 min |
| Jul 14, 3:05 AM CDT | Severe Thunderstorm Warning | ICT | Rice | 25 min |
| Jul 14, 3:32 AM CDT | Special Weather Statement | ICT | Rice | 28 min |
| Jul 14, 3:45 AM CDT | Special Weather Statement | ICT | Ellsworth | 30 min |
| Jul 14, 4:10 AM CDT | Areal Flood Warning | ICT | Rice | 5 hr |
| Jul 14, 4:45 AM CDT | Special Weather Statement | ICT | Ellsworth | 30 min |
| Jul 14, 5:06 AM CDT | Special Weather Statement | ICT | Saline | 24 min |
| Jul 14, 5:54 AM CDT | Areal Flood Warning | ICT | Ellsworth, Lincoln, Saline | 5 hr |
| Jul 14, 6:10 AM CDT | Special Weather Statement | ICT | Harvey | 35 min |
| Jul 14, 6:28 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Marion | 32 min |
| Jul 14, 7:00 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood | 30 min |
| Jul 14, 7:27 AM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 48 min |
| Jul 14, 7:52 AM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Woodson | 23 min |
| Jul 14, 8:14 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho, Wilson, Woodson | 61 min |
| Jul 14, 9:08 AM CDT | Special Weather Statement | ICT | Greenwood | 67 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.